Nevada, 2007High Wind in Nevada, September 3, 2007
September 3, 2007 · NWS REV · 1 event in 1 county or zone
An area of low pressure brought strong winds to the region.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of low pressure brought strong winds to the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before the first event at Sep 3, 2:50 PM PST, 50 minutes earlier.
Area forecast discussion, Sep 3, 2:50 PM PST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
350 PM PDT MON SEP 3 2007
UPDATED TO ADD FIRE WEATHER DISCUSSION
.SHORT TERM...
UPPER WAVE CURRENTLY OFF THE COAST OF OREGON FCST TO BARREL THROUGH
THE REGION LATE TOMORROW...BRINGING STRONG GUSTY WINDS AND CHCS FOR
PRECIP. RELATIVELY LOW SPREADS IN SREF DATA IMPROVE CONFIDENCE IN
LARGE SCALE PATTERN DURING THE SHORT TERM. WITHIN SW FLOW ALOFT
AHEAD OF FEATURE...MOISTURE/INSTABILITY WILL INCREASE ENOUGH IN A
SLIVER OF OUR E/SE COUNTIES FOR ISOLD -TSRA THROUGH THIS EVE. RADAR
ALREADY SHOWING SOME RETURNS OVER SW MINERAL COUNTY AS OF 21Z.
WINDS BEGIN TO INCREASE CONSIDERABLY OVERNIGHT WITH 700MB FLOW FCST
TO REACH 35-40KTS BY 12Z/TUE. HIGHER RIDGES SHOULD SEE A
CORRESPONDING INCREASE IN WIND GUSTS...POSSIBLY NEARING 50-60 MPH BY
TUES MORNING. WHILE VALLEYS WILL DECOUPLE TO A GOOD EXTENT...WINDS
WILL AT LEAST STAY IN THE 5-10 MPH RANGE OVERNIGHT. DAYTIME MIXING
WITHIN CONVECTIVE BOUNDARY LAYER WILL INCREASE GUSTS INTO THE 35-40
MPH RANGE OVER MOST OF THE CWA TUESDAY. THOUGH NOT HIGH ENOUGH TO
WARRANT A WIND ADVISORY WILL ISSUE A HAZ WX OUTLOOK TO MENTION
THREAT FOR STRONG WINDS. SPECIFIC LAKE WIND ADVISORIES WILL BE
POSTED FOR PYRAMID/TAHOE. GFS DOES SHOW A SMALL POCKET OF SLIGHTLY
ENHANCED STABILITY NEAR 650MB TUES MORNING OVER THE NW QUAD OF THE
CWA...WHICH COULD BE A HINT OF AN INVERSION FORMING JUST ABOVE MTN
TOP LEVEL. SHOULD THIS OCCUR...HIGHER WIND GUSTS ARE CERTAINLY
POSSIBLE.
REGARDING PRECIP CHCS...FORCING AND STEEPENING LAPSE RATES ASSOC
WITH PASSING WAVE WILL GENERATE SCT TSRA OVER PRIMARILY THE NRN 1/3
OF THE CWA TUES-TUES NIGHT. THERE IS A SMALL CHC OF SEEING SOME
ISOLD -TSRA OVER THE SE COUNTIES TUES AFTN...BUT MID LEVEL FLOW IS
STRONG ENOUGH TO QUICKLY PUSH ANY ACTIVITY EAST INTO CNTRL NV. DRIER
AND MORE STABLE AIR OVERSPREADS THE REGION WED...CONTINUING THE
COOLING TREND WHICH STARTED TUESDAY. SOME RESIDUAL INSTABILITY MAY
GENERATE ISOLD -SHRA WEDNESDAY OVER PERSHING AND CHURCHILL
COUNTIES...BUT FCST LIS FROM GFS/SREF ARE INSUFFICIENT FOR THUNDER.
WARMING TEMPS ON THURSDAY AS HEIGHTS RISE.
CS
.LONG TERM...FRIDAY THROUGH MONDAY...
WARM AND DRY CONDITIONS WILL PREVAIL INTO EARLY NEXT WEEK AS RIDGES
OFF THE WEST COAST AND OVER NRN MEXICO REMAIN IN PLACE...LEAVING ERN
CA-WRN NV IN AN AREA OF WEAK FLOW AND ABSENT OF SIGNIFICANT MOISTURE
OR DYNAMICS. DAYTIME HEATING SHOULD ALLOW FOR SOME PM CUMULUS TO
FORM MAINLY IN THE SOUTH ZONES THRU NEXT WEEKEND BUT STILL LOOKS
UNFAVORABLE FOR ANY TSTM DEVELOPMENT. TEMPS WILL REMAIN SEVERAL
DEGREES ABOVE NORMAL THRU MONDAY WITH MOST VALLEYS IN THE UPPER 80S
TO LOWER 90S...ALTHOUGH WEAK BACK DOOR TROF PASSAGE WITH LIGHT NE
SURFACE FLOW MAY BRING TEMPS DOWN SLIGHTLY ON SUNDAY. MJD
&&
.AVIATION...
ISOLD TSTMS WITH BRIEF MVFR CONDS AND OUTFLOW GUSTS TO 35 KT PSBL
THRU 03Z TODAY EAST OF BRIDGEPORT-SCHURZ-FALLON LINE. OTHERWISE VFR
CONDITIONS THROUGH TUESDAY AFTERNOON WITH SOME MVFR IN ISOLD-SCT
SHRA/TSRA BY TUES EVENING NORTH OF I-80. INCREASING SW WINDS ON TUES
WITH FREQUENT GUSTS 30-35 KT AFT 17Z IN HIGHER ELEVATION CA
VALLEYS...AND AFT 19Z IN LOWER VALLEYS OF WRN NV-NERN CA. REDUCED
VSBY TO MVFR OR LOCAL IFR IN BLDU FOR W-CNTRL NV EAST OF
GERLACH-FERNLEY-DAYTON LINE TUES AFTERNOON. RIDGETOP GUSTS 50 KT OR
GREATER TONIGHT-TUES. MJD
&&
.FIRE WEATHER...
A STRONG LOW EVIDENT ON SATELLITE OFF THE PAC NW COAST WILL MOVE
EAST ACROSS NRN CA AND NRN NV TUESDAY AND WEDNESDAY. RED FLAG
WARNINGS LOOK GOOD FOR THIS EVENING FOR 278/270/458/450. WINDS STILL
NEED TO COME UP IN SOME AREAS...BUT THEY SHOULD INCREASE THIS
EVENING BEFORE HUMIDITY GETS TOO HIGH. VALLEY GUSTS WILL DROP OFF
LATER THIS EVENING...HOWEVER MIDSLOPES AND HIGHER ELEVATIONS WILL
LIKELY SEE WINDS GUST ALL NIGHT LONG...ALTHOUGH HUMIDITY SHOULD
IMPROVE.
THE MAIN CONCERN IS TUESDAY. THE 700 MB FLOW AHEAD OF THE LOW
INCREASES OVERNIGHT TONIGHT TO 25-35 KTS...AND PERSISTS THROUGH
TUESDAY. WINDS WILL DIE DOWN BEHIND THE FRONTAL PASSAGE LATE
TUESDAY AFTERNOON OVER NRN ZONES AND TUESDAY EVENING FURTHER SOUTH.
THE SURFACE GRADIENT REALLY TIGHTENS ON TUESDAY AHEAD OF FRONT AND
WOULD THINK WIND GUSTS UP TO 40 MPH OR HIGHER ARE LIKELY ACROSS THE
AREA. HUMIDITY WILL BE THE MAIN QUESTION. FOR AREAS SOUTH OF
INTERSTATE 80 IN NEVADA HUMIDITY SHOULD REMAIN BELOW 15% FOR SURE.
OTHER AREAS FROM MONO COUNTY NORTH THROUGH ZONE 458 ARE MORE
QUESTIONABLE. BUT MY FEELING IS THAT THE STRONGER WINDS WILL
COUNTERACT ANY RH INCREASE EVEN TO 20% OR SO...SO CRITICAL FIRE
WEATHER IS STILL LIKELY...AND WATCH WAS UPGRADED TO A RED FLAG FOR
TUESDAY. OVER 458...HUMIDITY INCREASE MAY BE MORE SIGNIFICANT
ESPECIALLY WITH HOW FAST THE SYSTEM IS MOVING...BUT THERE WILL
DEFINITELY BE A SIGNIFICANT WIND SHIFT FROM SOUTHWEST TO NORTH AS
THE FRONT MOVES THROUGH LATE TUESDAY AFTERNOON...SO THAT WILL ALSO
ADD TO THE CRITICAL FIRE WEATHER THREAT. MID SHIFT WILL HAVE TO TAKE
A LOOK AT 458 AND MAKE A FINAL DECISION ON A WARNING OR DROP THE
WATCH. CONDITIONS WILL IMPROVE FROM NORTH TO SOUTH TUESDAY NIGHT AS
THE WINDS DECREASE AND COOLER TEMPERATURES QUICKLY MOVE INTO THE
AREA. BENINATO
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING FOR NVZ450-458.
LAKE WIND ADVISORY UNTIL 9 PM PDT THIS EVENING FOR NVZ001-002-
004.
LAKE WIND ADVISORY FROM 11 AM TO 9 PM PDT TUESDAY FOR NVZ001-002-
004.
RED FLAG WARNING FROM 11 AM TO 10 PM PDT TUESDAY FOR NVZ450-453-
459.
FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR NVZ458.
CA...RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING FOR CAZ270-278.
LAKE WIND ADVISORY UNTIL 9 PM PDT THIS EVENING FOR CAZ071>073.
LAKE WIND ADVISORY FROM 11 AM TO 9 PM PDT TUESDAY FOR CAZ071>073.
RED FLAG WARNING FROM 11 AM TO 10 PM PDT TUESDAY FOR CAZ273.
&&
HTTP://WEATHER.GOV/RENOHazardous weather outlook, Sep 3, 1:33 PM PST, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
233 PM PDT MON SEP 3 2007
CAZ070>073-NVZ001>005-041100-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
233 PM PDT MON SEP 3 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.
.DAY ONE...TONIGHT AND TUESDAY
A VIGOROUS AREA OF LOW PRESSURE WILL PASS THROUGH NORTHERN
PORTIONS OF NEVADA TUESDAY. THIS WILL HELP GENERATE STRONG WINDS
OVER MOST OF THE REGION STARTING LATE TONIGHT LASTING INTO TUESDAY
EVENING. THE HIGHER RIDGES IN THE SIERRA WILL SEE GUSTS INCREASE
TO NEAR 50 OR 60 MPH AFTER MIDNIGHT TONIGHT...WITH GUSTS OF 35 TO
40 MPH LIKELY ACROSS THE REGION TUESDAY...INCLUDING THE VALLEYS OF
WESTERN NEVADA AND EASTERN CALIFORNIA.
THESE WINDS CAN CAUSE TRAVEL DIFFICULTIES FOR HIGH PROFILE
VEHICLES SUCH AS SEMIS AND RVS...AND ANY VEHICLE WITH A TRAILER.
BE PREPARED FOR ENCOUNTERING GUSTY CROSS WINDS IF TRAVELING
THROUGH THE AREA ON TUESDAY. IN ADDITION...STRONG GUSTY WINDS
WILL LIKELY CREATE AREAS OF BLOWING DUST IN WESTERN NEVADA TUESDAY
AFTERNOON AND EVENING...MAINLY ALONG AND EAST OF HIGHWAY 95.
LAKE WIND ADVISORIES ARE IN EFFECT THIS EVENING AND AGAIN TOMORROW
DUE TO THE HAZARDS THESE WINDS PRESENT TO BOATERS.
.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF HIGH WINDS OR
BLOWING DUST TUESDAY TO THE NATIONAL WEATHER SERVICE IN RENO.
CS
HTTP://WEATHER.GOV/RENO
High Wind, Mineral/Southern Lyon
- When
- September 3, 3:40 PM PST
- Where
- Mineral/Southern Lyon forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 38.780, -118.812 (the zone’s center; the record gives no point)
The DRI wind sensor at Soda Spring Valley recorded a wind gust of 50 kts (58 mph).
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in American Samoa, September 3, 20072 events
- Wildfire in Washington, September 3 to 6, 20071 event
- Heavy Rain in American Samoa, September 3, 20071 event
- Flash Flood in Texas, September 3, 20071 event
- Damaging Wind in Mississippi, September 3, 200750 kt wind · 1 event
- Funnel Cloud in Florida, September 3, 20071 event
- Waterspout in Gulf of Mexico, September 3, 20071 event
- Lightning Strike in Louisiana, September 3, 2007$10,000 · 1 event
- Damaging Wind in Utah, September 3, 200751 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 53567.